Alert archive / Oregon / Storm Warnings in 2013
Storm Warning 1, NWS Medford, OR
NWS Medford, OR issued this storm warning at Mar 19, 2013, 5:31 PM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2013, 5:31 PM PDT (00:31 UTC)
- Expired
- Mar 20, 2013, 5:00 AM PDT
- In force
- 11 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
881 WHUS76 KMFR 200031 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 531 PM PDT TUE MAR 19 2013 PZZ370-376-201345- /O.UPG.KMFR.GL.W.0005.000000T0000Z-130320T1500Z/ /O.NEW.KMFR.SR.W.0001.130320T0031Z-130320T0900Z/ /O.CON.KMFR.SE.W.0008.000000T0000Z-130321T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 531 PM PDT TUE MAR 19 2013 ...STORM WARNING IN EFFECT UNTIL 2 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE GALE WARNING TO A STORM WARNING...WHICH IS IN EFFECT UNTIL 2 AM PDT WEDNESDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY. * WINDS: SOUTH GALES 35 TO 45 KNOTS WILL INCREASE TO STORM FORCE GUSTS TO 55 KT THIS EVENING AND CONTINUE INTO TONIGHT. WINDS WILL GRADUALLY DECREASE TO SOUTH GALES 35 KTS BY EARLY WEDNESDAY MORNING. * SEAS: COMBINED SEAS...DOMINATED BY SHORT PERIOD WIND WAVES... WILL BUILD TO 14 TO 17 FEET AND CONTINUE THROUGH WEDNESDAY MORNING. SEAS WILL GRADUALLY LOWER TO 10 TO 13 FEET BY WEDNESDAY EVENING. * TIMING AND LOCATIONS: THE STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED THROUGH WEDNESDAY MORNING NEAR CAPE BLANCO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-356-201345- /O.UPG.KMFR.GL.W.0005.000000T0000Z-130320T1500Z/ /O.NEW.KMFR.SR.W.0001.130320T0031Z-130320T0900Z/ /O.CON.KMFR.SE.W.0008.000000T0000Z-130321T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 531 PM PDT TUE MAR 19 2013 ...STORM WARNING IN EFFECT UNTIL 2 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE GALE WARNING TO A STORM WARNING...WHICH IS IN EFFECT UNTIL 2 AM PDT WEDNESDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY. * WINDS: SOUTH GALES 35 TO 45 KNOTS INCREASE TO STORM FORCE GUSTS TO 55 KT THIS EVENING AND CONTINUING INTO TONIGHT. WINDS WILL GRADUALLY DECREASE TO SOUTH GALES 35 KTS BY EARLY WEDNESDAY MORNING. * SEAS: COMBINED SEAS...DOMINATED BY SHORT PERIOD WIND WAVES... WILL BUILD TO 14 TO 17 FEET AND CONTINUE THROUGH WEDNESDAY MORNING. SEAS WILL GRADUALLY LOWER TO 10 TO 13 FEET BY WEDNESDAY EVENING. * TIMING AND LOCATIONS: THE STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED THROUGH WEDNESDAY MORNING NORTH OF GOLD BEACH TO NEAR CAPE BLANCO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
298 WHUS76 KMFR 200920 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 220 AM PDT WED MAR 20 2013 PZZ356-202230- /O.CAN.KMFR.SR.W.0001.000000T0000Z-130320T0900Z/ /O.NEW.KMFR.GL.W.0006.130320T0920Z-130320T1800Z/ /O.EXT.KMFR.SE.W.0008.000000T0000Z-130321T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 220 AM PDT WED MAR 20 2013 ...GALE WARNING IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. THE STORM WARNING HAS BEEN CANCELLED. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: SOUTH GALES 35 TO 40 KNOTS WITH GUSTS TO 45 KT WILL CONTINUE THIS MORNING. SOUTH WINDS ARE EXPECTED TO LOWER BELOW GALES IN THE LATE MORNING. * SEAS: COMBINED SEAS OF 12 TO 16 FEET...DOMINATED BY SHORT PERIOD WIND WAVES... WILL CONTINUE THROUGH THIS MORNING. SEAS WILL GRADUALLY LOWER TO 10 TO 13 FEET THIS AFTERNOON AND EVENING. MIXED SEAS ARE EXPECTED IN THE AFTERNOON DUE TO FRESH SHORT PERIOD SWELL AND NORTHWEST 10 TO 11 SECOND SWELL IN THE AFTERNOON. THEN SEAS WILL BECOME DOMINATED BY A NORTHWEST 11 TO 12 SECOND SWELL IN THE LATE AFTERNOON AND EVENING.. * TIMING AND LOCATIONS: THE STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED THROUGH WEDNESDAY MORNING NORTH OF GOLD BEACH TO NEAR CAPE BLANCO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ376-202230- /O.CAN.KMFR.SR.W.0001.000000T0000Z-130320T0900Z/ /O.NEW.KMFR.GL.W.0006.130320T0920Z-130320T1800Z/ /O.CON.KMFR.SE.W.0008.000000T0000Z-130321T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 220 AM PDT WED MAR 20 2013 ...GALE WARNING IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. THE STORM WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: SOUTH GALES 35 TO 40 KNOTS WITH GUSTS TO 45 KT WILL CONTINUE THIS MORNING. SOUTH WINDS ARE EXPECTED TO LOWER BELOW GALES IN THE LATE MORNING. * SEAS: COMBINED SEAS OF 12 TO 16 FEET...DOMINATED BY SHORT PERIOD WIND WAVES... WILL CONTINUE THROUGH THIS MORNING. SEAS GRADUALLY LOWER THIS AFTERNOON TO 10 TO 14 FEET. MIXED SEAS ARE EXPECTED IN THE AFTERNOON DUE TO FRESH SHORT PERIOD SWELL AND NORTHWEST 10 TO 11 SECOND SWELL IN THE AFTERNOON. THEN SEAS WILL BECOME DOMINATED BY A NORTHWEST 11 TO 12 SECOND SWELL IN THE LATE AFTERNOON AND EVENING. * TIMING AND LOCATIONS: THE STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED THROUGH WEDNESDAY MORNING NORTH OF GOLD BEACH TO NEAR CAPE BLANCO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ370-202230- /O.EXT.KMFR.SR.W.0001.000000T0000Z-130320T1200Z/ /O.CON.KMFR.SE.W.0008.000000T0000Z-130321T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 220 AM PDT WED MAR 20 2013 ...STORM WARNING NOW IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE STORM WARNING IS NOW IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: SOUTH WINDS 35 TO 45 KNOTS WITH STORM FORCE GUSTS TO 55 KT ARE EXPECTED THROUGH EARLY THIS MORNING. WINDS WILL GRADUALLY DECREASE TO SOUTH GALES 35 KTS WITH GUSTS TO AROUND 40 TO 45 KT DURING DURING THE MORNING. * SEAS: COMBINED SEAS OF 13 TO 18 FEET...DOMINATED BY SHORT PERIOD WIND WAVES... WILL CONTINUE THROUGH THIS MORNING. SEAS GRADUALLY LOWER THIS AFTERNOON TO 12 TO 16 FEET. MIXED SEAS ARE EXPECTED IN THE EARLY AFTERNOON DUE TO FRESH SHORT PERIOD SWELL AND NORTHWEST 11 SECOND SWELL IN THE AFTERNOON. THEN SEAS WILL BECOME DOMINATED BY A NORTHWEST 11 TO 12 SECOND SWELL BY THE LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-202230- /O.EXT.KMFR.SE.W.0008.000000T0000Z-130321T0000Z/ /O.EXT.KMFR.SR.W.0001.000000T0000Z-130320T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 220 AM PDT WED MAR 20 2013 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...STORM WARNING NOW IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... THE STORM WARNING IS NOW IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: SOUTH WINDS 35 TO 45 KNOTS WITH STORM FORCE GUSTS TO 55 KT ARE EXPECTED THROUGH EARLY THIS MORNING. WINDS WILL GRADUALLY DECREASE TO SOUTH GALES 35 KTS WITH GUSTS TO AROUND 40 TO 45 KT DURING THE MORNING. * SEAS: COMBINED SEAS OF 13 TO 18 FEET...DOMINATED BY SHORT PERIOD WIND WAVES... WILL CONTINUE THROUGH THIS MORNING. SEAS GRADUALLY LOWER THIS AFTERNOON TO 12 TO 14 FEET. MIXED SEAS ARE EXPECTED IN THE AFTERNOON DUE TO FRESH SHORT PERIOD SWELL AND NORTHWEST 11 SECOND SWELL IN THE AFTERNOON. THEN SEAS WILL BECOME DOMINATED BY A NORTHWEST 11 TO 12 SECOND SWELL IN THE LATE AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
773 WHUS76 KMFR 201157 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 457 AM PDT WED MAR 20 2013 PZZ370-210100- /O.EXP.KMFR.SR.W.0001.000000T0000Z-130320T1200Z/ /O.CON.KMFR.SE.W.0008.000000T0000Z-130321T0600Z/ /O.EXB.KMFR.GL.W.0006.130320T1200Z-130320T1800Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 457 AM PDT WED MAR 20 2013 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...GALE WARNING IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...STORM WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. THE STORM WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: SOUTH GALES 30 TO 40 KNOTS WITH GUSTS OF 45 KT ARE EXPECTED TO CONTINUE THIS MORNING. WINDS WILL BECOME WEST 20 TO 25 KT LATE THIS MORNING AND THIS AFTERNOON. * SEAS: COMBINED SEAS OF 13 TO 19 FEET...DOMINATED BY SHORT PERIOD WIND WAVES... WILL CONTINUE THROUGH THIS MORNING. SEAS GRADUALLY LOWER THIS AFTERNOON TO 12 TO 16 FEET. MIXED SEAS ARE EXPECTED IN THE EARLY AFTERNOON DUE TO FRESH SHORT PERIOD SWELL AND NORTHWEST 11 SECOND SWELL IN THE AFTERNOON. THEN SEAS WILL BECOME DOMINATED BY A NORTHWEST 11 TO 12 SECOND SWELL BY THE LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-210000- /O.EXP.KMFR.SR.W.0001.000000T0000Z-130320T1200Z/ /O.CON.KMFR.SE.W.0008.000000T0000Z-130321T0000Z/ /O.EXB.KMFR.GL.W.0006.130320T1200Z-130320T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 457 AM PDT WED MAR 20 2013 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...STORM WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. THE STORM WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: SOUTH GALES 30 TO 40 KNOTS WITH GUSTS OF 45 KT ARE EXPECTED TO CONTINUE THIS MORNING. WINDS WILL BECOME WEST 20 TO 25 KT LATE THIS MORNING AND THIS AFTERNOON. * SEAS: COMBINED SEAS OF 13 TO 18 FEET...DOMINATED BY SHORT PERIOD WIND WAVES... WILL CONTINUE THROUGH THIS MORNING. SEAS GRADUALLY LOWER THIS AFTERNOON TO 12 TO 14 FEET. MIXED SEAS ARE EXPECTED IN THE AFTERNOON DUE TO FRESH SHORT PERIOD SWELL AND NORTHWEST 11 SECOND SWELL IN THE AFTERNOON. THEN SEAS WILL BECOME DOMINATED BY A NORTHWEST 11 TO 12 SECOND SWELL IN THE LATE AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ376-210100- /O.CON.KMFR.GL.W.0006.000000T0000Z-130320T1800Z/ /O.CON.KMFR.SE.W.0008.000000T0000Z-130321T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 457 AM PDT WED MAR 20 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: SOUTH GALES 35 TO 40 KNOTS WITH GUSTS TO 45 KT WILL CONTINUE THIS MORNING. SOUTH WINDS ARE EXPECTED TO LOWER BELOW GALES IN THE LATE MORNING. * SEAS: COMBINED SEAS OF 12 TO 16 FEET...DOMINATED BY SHORT PERIOD WIND WAVES... WILL CONTINUE THROUGH THIS MORNING. SEAS GRADUALLY LOWER THIS AFTERNOON TO 10 TO 14 FEET. MIXED SEAS ARE EXPECTED IN THE AFTERNOON DUE TO FRESH SHORT PERIOD SWELL AND NORTHWEST 10 TO 11 SECOND SWELL IN THE AFTERNOON. THEN SEAS WILL BECOME DOMINATED BY A NORTHWEST 11 TO 12 SECOND SWELL IN THE LATE AFTERNOON AND EVENING. * TIMING AND LOCATIONS: THE STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED THROUGH WEDNESDAY MORNING NORTH OF GOLD BEACH TO NEAR CAPE BLANCO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ356-210000- /O.CON.KMFR.GL.W.0006.000000T0000Z-130320T1800Z/ /O.CON.KMFR.SE.W.0008.000000T0000Z-130321T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 457 AM PDT WED MAR 20 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: SOUTH GALES 35 TO 40 KNOTS WITH GUSTS TO 45 KT WILL CONTINUE THIS MORNING. SOUTH WINDS ARE EXPECTED TO LOWER BELOW GALES IN THE LATE MORNING. * SEAS: COMBINED SEAS OF 12 TO 16 FEET...DOMINATED BY SHORT PERIOD WIND WAVES... WILL CONTINUE THROUGH THIS MORNING. SEAS WILL GRADUALLY LOWER TO 10 TO 13 FEET THIS AFTERNOON AND EVENING. MIXED SEAS ARE EXPECTED IN THE AFTERNOON DUE TO FRESH SHORT PERIOD SWELL AND NORTHWEST 10 TO 11 SECOND SWELL IN THE AFTERNOON. THEN SEAS WILL BECOME DOMINATED BY A NORTHWEST 11 TO 12 SECOND SWELL IN THE LATE AFTERNOON AND EVENING.. * TIMING AND LOCATIONS: THE STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED THROUGH WEDNESDAY MORNING NORTH OF GOLD BEACH TO NEAR CAPE BLANCO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this storm warning went out at Mar 19, 3:06 PM PDT, 2 hours 25 minutes earlier.
Area forecast discussion, Mar 19, 3:06 PM PDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
306 PM PDT TUE MAR 19 2013
.SHORT TERM...VISIBLE IMAGERY IS SHOWING THICKENING CLOUD COVER
ACROSS THE CWA THIS AFTERNOON AHEAD OF A BROAD AREA OF LOW
PRESSURE THAT IS CURRENTLY CENTERED NEAR 45N AND 135W. KMAX RADAR
IS SHOWING PRECIPITATION EXPANDING OVER THE AREA AS WELL WITH THE
FIRST DROPS IN THE LAST HOUR OR SO IN BROOKINGS. CIRA LAYERED
TOTAL PRECIPITABLE WATER IMAGERY SHOWING A FINGER OF DEEP MOISTURE
WITH PWS IN THE 1.00-1.50 RANGE, WHICH EQUATES TO ABOUT 150-200%
OF NORMAL, EXTENDING FROM THE TROPICS NORTHEASTWARD INTO THE
SYSTEM ALONG 130W. A QUICK GLANCE AT THE ESRL AUTOMATED
ATMOSPHERIC RIVER DETECTION SITE SHOWS HEALTHY INTEGRATED WATER
VAPOR TRANSPORT INTO THE REGION TONIGHT. WHAT THIS ALL MEANS IS
THAT THIS SHOULD RESULT IN A PERIOD OF MODERATE TO HEAVY RAINFALL
ALONG THE COAST AND INTO PORTIONS OF WESTERN SISKIYOU COUNTY
TONIGHT INTO WEDNESDAY MORNING. WE ARE EXPECTING A GENERAL 1 TO 3
INCHES OF RAINFALL IN THOSE AREAS WITH THE COASTAL CURRY MOUNTAINS
LIKELY SEEING THE HIGHEST AMOUNTS. RAINFALL WILL OVERSPREAD THE
REST OF THE AREA TONIGHT. SNOW LEVELS WILL BE VERY HIGH
TONIGHT...BETWEEN 6500 AND 7000 FEET.
PRESSURE GRADIENTS ALSO CONTINUE TO STRENGTHEN ACROSS THE AREA AND
THIS IS RESULTING IN INCREASING SOUTH WINDS ALONG THE COAST, THE
SHASTA VALLEY AND THE EAST SIDE. WINDS WILL BECOME QUITE STRONG
TONIGHT INTO WEDNESDAY ALONG AND AHEAD OF A SHARP COLD FRONT.
GRADIENTS FROM MFR-RDD PEAK AROUND -8.0MB AND AND WITH 700MB WINDS
OF 55-65 KT, HAVE OPTED TO GO WITH A HIGH WIND WARNING. IN FACT,
HIGH WIND WARNINGS AND WIND ADVISORIES HAVE BEEN ISSUED FOR MANY
AREAS AND DETAILS CAN BE SEEN AT NPWMFR. SNOW LEVELS WILL DROP
SHARPLY ALONG/BEHIND THE FRONT WEDNESDAY AND THERE CAN BE SEVERAL
INCHES OF SNOW AT THE HIGHER ELEVATIONS OF THE CASCADES,
INCLUDING CRATER AND DIAMOND LAKE. A SPECIAL WEATHER STATEMENT
(SPSMFR) REMAINS IN EFFECT FOR THIS.
THE FRONT WILL EXIT TO THE EAST OF THE AREA WEDNESDAY EVENING AND
WINDS WILL SUBSIDE. A POST-FRONTAL SHOWERY PATTERN IS EXPECTED
TO PERSIST WEDNESDAY NIGHT INTO THURSDAY, ESPECIALLY ALONG AND
WEST OF THE CASCADES. SPILDE
.LONG TERM...(FRIDAY THROUGH TUESDAY)...I DIDN'T HAVE TO MAKE MANY
CHANGES TO THE EXTENDED FORECAST TODAY. WHILE THE OPERATIONAL MODEL
RUNS MADE SOME FAIRLY LARGE ADJUSTMENTS OVER THE LAST FEW RUNS (ESP
REGARDING THE UPCOMING WEEKEND), THEIR ENSEMBLES STAYED THE COURSE,
AND AS OF 19/12Z THE OPERATIONAL RUNS ARE BACK IN GENERAL AGREEMENT.
MOIST NORTHWEST FLOW WILL CONTINUE OVER THE PACNW FRIDAY AS A RIDGE
BUILDS OFFSHORE. THIS FAVORS AT LEAST SOME CHANCE OF PRECIPITATION
IN THE MOUNTAINS, ALONG THE COAST, AND NORTH OF THE UMPQUA, BUT MUCH
OF THE REST OF THE AREA SHOULD BE DRY AND COOL. HAVE LOWERED POPS A
BIT OVER THE WEEKEND AS MODELS ALL NOW SHOW A FAIRLY WEAK WAVE
MOVING THROUGH THE NW FLOW OVER THE WEEKEND WHICH DOESN'T
NECESSITATE MUCH CHANGE IN POPS COMPARED TO FRIDAY. DID CONTINUE THE
DOWNWARD TREND OF TEMPERATURE AS THIS FLOW PATTERN SHOULD BE COOL.
THE RIDGE MOVES OVER THE PACNW ON MONDAY WHICH LOOKS LIKE THE DRIEST
AND WARMEST DAY OF THE EXTENDED PERIOD. BEHIND THAT RIDGE LURKS THE
NEXT TROUGH WHICH THE MODELS NOW WANT TO BRING THROUGH IN SOME FORM
LATER NEXT WEEK. THE POPS ARE ALREADY TRENDED MORE TOWARD CLIMO
TUESDAY AND BEYOND AND THAT LOOKS REASONABLE AT THIS TIME. -WRIGHT
&&
.AVIATION...BASED ON THE 19/18Z TAF CYCLE.
VFR CIGS AND VIS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING FOR
MOST AREAS. HOWEVER, A STRONG FRONTAL SYSTEM IS APPROACHING THE
COAST AND WILL BRING LIGHT RAIN AND MVFR CIGS TO THE COAST THIS
EVENING WHICH WILL SPREAD INLAND OVERNIGHT. STRONG SOUTH WINDS ALOFT
WILL RESULT IN INCREASING MOUNTAIN OBSCURATIONS AND WAVE TURBULENCE
THROUGH THE NIGHT. THESE WINDS WILL AFFECT THE COAST AND EAST SIDE
VALLEYS OVERNIGHT AND WILL GRADUALLY SURFACE IN THE WEST SIDE
VALLEYS AS WELL BY MORNING. PRIOR TO THE SURFACING OF STRONG SOUTH
WINDS AT ALL TERMINALS, LOW LEVEL WIND SHEAR WILL BE POSSIBLE. THERE
WILL BE A PERIOD OF VERY WINDY CONDITIONS WITH IFR CIGS AND VIS AT
MOST LOCATIONS AS THE FRONT GOES THROUGH TOMORROW MORNING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 8 PM THIS EVENING TO 8 AM PDT WEDNESDAY
FOR ORZ021-022.
HIGH WIND WARNING FROM 8 PM THIS EVENING TO 8 PM PDT WEDNESDAY
FOR ORZ030-031.
WIND ADVISORY FROM 8 AM TO 8 PM PDT WEDNESDAY FOR ORZ029.
CA...HIGH WIND WARNING FROM 2 AM TO 2 PM PDT WEDNESDAY FOR CAZ081.
WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY FOR
CAZ081.
WIND ADVISORY FROM 8 AM TO 8 PM PDT WEDNESDAY FOR CAZ084-085.
PACIFIC COASTAL WATERS...GALE WARNING UNTIL 8 AM PDT WEDNESDAY FOR
PZZ370-376.
HAZARDOUS SEAS WARNING UNTIL 11 PM PDT WEDNESDAY FOR PZZ370-376.
GALE WARNING UNTIL 8 AM PDT WEDNESDAY FOR PZZ350-356.
HAZARDOUS SEAS WARNING UNTIL 11 PM PDT WEDNESDAY FOR PZZ350-356.
MAS/MAS/TRWIn the hours before
Special weather statement, Mar 19, 2:48 PM PDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 248 PM PDT TUE MAR 19 2013 CAZ080-ORZ021-022-024-201100- WESTERN SISKIYOU COUNTY-SOUTH CENTRAL OREGON COAST- CURRY COUNTY COAST-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW... COOS BAY...NORTH BEND...REEDSPORT...BANDON...PORT ORFORD... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH...GRANTS PASS... CAVE JUNCTION 248 PM PDT TUE MAR 19 2013 ...MODERATE TO HEAVY RAIN TONIGHT INTO WEDNESDAY... A POTENT SPRING STORM WILL BRING WET WEATHER TONIGHT INTO WEDNESDAY. RAIN AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED WEST OF THE MARBLE MOUNTAINS IN SISKIYOU COUNTY...FROM THE COASTAL MOUNTAINS WESTWARD IN JOSEPHINE AND CURRY COUNTIES...AND 1 TO 2 INCHES IN MOST OF COOS COUNTY. LOCAL RAIN AMOUNTS IN THE COASTAL CURRY COUNTY MOUNTAINS COULD BE IN EXCESS OF 3 INCHES. THE PERIOD OF HEAVIEST RAIN WILL BE LATE THIS EVENING THROUGH LATE WEDNESDAY MORNING. PLEASE SEE THE HIGH WIND WARNING AND FORECASTS FOR DETAILS RELATED TO WINDS. CAZ082-083-ORZ027-028-201100- SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- INCLUDING THE CITIES OF...MOUNT SHASTA...DUNSMUIR...MCCLOUD... TENNANT...CRATER LAKE...CRESCENT LAKE...DIAMOND LAKE... UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT 248 PM PDT TUE MAR 19 2013 ...A PERIOD OF MODERATE SNOW AND GUSTY WINDS THIS EVENING THROUGH WEDNESDAY... A POTENT SPRING STORM WILL BRING SOME SNOW AND GUSTY WINDS TONIGHT INTO WEDNESDAY. INITIALLY...SNOW LEVELS WILL BE 6500 TO 7000 FEET. A SHARP COLD FRONT WILL DROP SNOW LEVELS QUICKLY ON WEDNESDAY. SNOW ACCUMULATIONS BY LATE WEDNESDAY EVENING WILL RANGE FROM 4 TO 8 INCHES ABOVE 6000 FEET. FAVORED AREAS SUCH AS CRATER LAKE...DIAMOND LAKE...AND THE BACK-COUNTRY AREAS AROUND MOUNT SHASTA COULD SEE NEAR 1 FOOT OF ACCUMULATION. THE HEAVIEST AMOUNTS OF SNOW WILL FALL LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. STRONG SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE ALSO ANTICIPATED. THIS WILL LEAD TO SOME BLOWING SNOW AND REDUCED VISIBILITIES. THOSE PLANNING TO TRAVEL IN THESE AREAS SHOULD BE PREPARED FOR A RETURN TO WINTER CONDITIONS. ORZ026-201100- JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 248 PM PDT TUE MAR 19 2013 ...A PERIOD OF GUSTY WINDS POSSIBLE LATE TONIGHT INTO WEDNESDAY MORNING... A STRONG FRONTAL SYSTEM WILL PUSH INTO THE AREA LATE TONIGHT INTO WEDNESDAY MORNING. THIS MAY RESULT IN SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS 30 TO 40 MPH IN THE ROGUE VALLEY. THESE WINDS ARE LIKELY TO BE STRONGEST FROM EMIGRANT LAKE TO ASHLAND TO TALENT. SPILDE
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 2:20 AM PDT | Gale Warning | MFR | 7 hr | |
| Mar 20, 8:55 AM PDT | Small Craft Advisory for Winds | MFR | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.